Montana, 2011High Wind in Montana, June 2, 2011
June 2, 2011 · NWS TFX · 1 event in 1 county or zone
An upper level weather disturbance produced high winds over portions of Madison County. Wind gusts in excess of 60 mph were reported.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level weather disturbance produced high winds over portions of Madison County. Wind gusts in excess of 60 mph were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 2, 10:55 AM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 2, 10:55 AM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1155 AM MDT THU JUN 2 2011
UPDATED ON AVIATION SECTION
.DISCUSSION...
THUNDERSTORM ACTIVITY FROM GREAT FALLS AREA TO CHINOOK EARLIER THIS
MORNING HAS DISSIPATED WITH JUST A FEW RESIDUAL SHOWERS AT THE
CURRENT TIME. SOME NEW THUNDERSTORMS HAVE DEVELOPED FROM SRN
CASCADE COUNTY TO SOUTH OF WHITE SULPHUR SPRINGS...BUT ARE ONLY LOW
IN INTENSITY. EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP THIS
AFTN AS FAVORABLE INSTABILITY AND MOISTURE WILL BE FAIRLY WIDESPREAD
ACROSS THE REGION. ISOLATED STRONG TO SEVERE STORMS ARE A
POSSIBILITY WITH SMALL HAIL AND GUSTY OUTFLOW WINDS...MAINLY NORTH
OF A LINE FROM BUTTE TO LEWISTOWN. HAVE ADJUSTED FORECAST GRIDS TO
SLIGHTLY INCREASE CHANCES OF PRECIP THIS AFTN/EVE AND INCLUDE
BROADER COVERAGE OF SMALL HAIL THREAT. REST OF FORECAST IN GOOD
SHAPE. WARANAUSKAS
&&
.AVIATION...
UPDATED 1800Z.
A PACIFIC LOW PRESSURE SYSTEM OVER WESTERN HALF OF THE STATE WILL
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE
REGION THROUGH TONIGHT. EXPECT PREVAILING MVFR CONDITIONS WITH LOW
CEILINGS AND PRECIPITATION THROUGH THE PERIOD. IFR CONDITIONS WITH
BRIEF HEAVY RAIN AND SMALL HAIL ARE POSSIBLE EAST OF GREAT FALLS
WHERE MODERATE THUNDERSTORMS MAY DEVELOP DUE TO HIGHER INSTABILITY
THERE. CONVECTIVE ACTIVITY WILL CHANGE TO MORE WIDESPREAD STEADY
RAIN SHOWERS AS A CENTER OF LOW PRESSURE MOVES ACROSS THE REGION BY
12Z FRIDAY. JOH
&&
.HYDROLOGY...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION
THROUGH FRIDAY MORNING...BEFORE TAPERING OFF DURING THE
AFTERNOON AND EVENING HOURS ON FRIDAY. THE HEAVIEST PRECIPITATION
IS EXPECTED OVER THE ROCKY MOUNTAIN FRONT. THE COMBINATION OF
RAINFALL AND RUNOFF WITH THE INCREASED SNOWMELT WILL LIKELY CAUSE
MOST RIVERS...CREEKS...AND STREAMS TO CONTINUE SLOWLY RISING
THROUGH AT LEAST THE REMAINDER OF THE WEEK. AREAL FLOOD HIGHLIGHTS
CONTINUE FOR THE AREA...AND SOME RIVER FORECAST POINTS MAY REACH
FLOOD STAGE WITHIN THE NEXT FEW DAYS.
&&
.PREV DISCUSSION...
/ISSUED 545 AM MDT THU JUN 2 2011/
TODAY THROUGH SATURDAY...A RATHER ACTIVE WEATHER DAY EXPECTED OVER
THE REGION...AS SEVERAL UPPER AIR DISTURBANCE RACE NORTHWARD
THROUGH THE REGION TODAY. AS A RESULT...SHOWERS/THUNDERSTORMS/HIGH
MOUNTAIN SNOW WILL BE LIKELY ACROSS THE AREA. THE AIRMASS WILL BE
UNSTABLE ENOUGH THAT THE STRONGER STORMS WILL PRODUCE GUSTY
WINDS/SMALL HAIL...AN ISOLATED SEVERE STORM IS POSSIBLE DURING THE
AFTERNOON/EVENING HOURS. EXPECT TEMPERATURES TO NOT RISE MUCH
TODAY DUE TO THE CLOUD COVER...EXPECT IN THE HAVRE/LEWISTOWN AREA
WHERE A BIT OF SUNSHINE TODAY WILL ALLOW FOR TEMPERATURES TO WARM
A BIT. THE PRECIPITATION SHOULD BECOME MORE STRATIFORM
TONIGHT...THUS A STEADIER LIGHTER RAINFALL IS EXPECTED. THE
PRECIPITATION GRADUALLY COMES TO AN END ON FRIDAY...WITH SKIES
CLEARING OUT ON FRIDAY NIGHT. AS OF NOW...SATURDAY LOOKS TO BE
MOSTLY DRY/MILD ACROSS THE REGION WITH TEMPERATURES STARTING TO
WARM BACK UP TOWARDS SEASONAL NORMALS. BRUSDA
SATURDAY NIGHT THROUGH THURSDAY...MODELS CONTINUE TO POINT TOWARD
A WARM AND DRY WEEKEND AS A NEGATIVE TILT UPPER RIDGE BUILDS OVER
THE AREA. AFTERNOON READINGS ON SUNDAY AND MONDAY MAY REACH THE
WARMEST TEMPERATURES OF THE SEASON THUS FAR. BY SUNDAY
NIGHT...INCREASING SOUTH TO SOUTHWEST FLOW ALOFT FROM A DEEP UPPER
TROF SITUATED ALONG THE WEST COAST WILL BRING MOISTURE AND
DESTABILIZE THE AIRMASS OVER SOUTHWEST MONTANA AND ALONG THE ROCKY
MOUNTAIN FRONT. THUNDERSTORMS WILL BECOME MORE WIDESPREAD MONDAY
AFTERNOON AS THE UPPER TROF CONTINUES TO PUSH SLOWLY EAST. THE
UPPER TROF WILL BEGIN TO PUSH ACROSS THE AREA TUESDAY WITH A
CONTINUATION OF SHOWERS AND THUNDERSTORMS OVER THE COUNTY WARNING
AREA. PRECIPITATION WILL CONTINUE WEDNESDAY AS BROAD LOW PRESSURE
REMAINS OVER THE AREA. THE MODELS HAVE DIFFERENCES IN
PRECIPITATION AMOUNTS. TEMPERATURES WILL BE ABOVE SEASONAL
AVERAGES SUNDAY AND MONDAY BUT FALL BELOW SEASONAL AVERAGES
TUESDAY AND WEDNESDAY AS COOLER AIR ACCOMPANIES THE UPPER TROF
PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 55 42 61 42 / 100 70 50 10
CTB 53 43 62 40 / 100 70 30 10
HLN 56 42 61 41 / 90 60 50 10
BZN 60 36 59 36 / 60 50 40 10
WEY 45 27 51 29 / 60 60 30 20
DLN 54 34 59 35 / 70 50 30 20
HVR 62 47 65 44 / 100 60 50 20
LWT 62 41 58 40 / 40 50 50 10
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
AREAL FLOOD WARNING UNTIL FURTHER NOTICE FOR
CASCADE...FERGUS...JUDITH BASIN...CHOUTEAU...BLAINE AND MEAGHER
COUNTIES.
FLOOD WARNING FOR THE MISSOURI RIVER NEAR ULM THROUGH SUNDAY
EVENING.
FLOOD WATCH THROUGH FRIDAY AFTERNOON BEAVERHEAD...BROADWATER...
CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN GLACIER...EASTERN
PONDERA...EASTERN TETON...GALLATIN...HILL...JEFFERSON...
LIBERTY...MADISON...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN
ROCKY MOUNTAIN FRONT...TOOLE.
FLOOD WATCH FOR THE BIG HOLE RIVER NEAR MELROSE.
&&
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 2, 2:54 AM MST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
354 AM MDT THU JUN 2 2011
MTZ012-013-047-050-051-054-031000-
CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER-
354 AM MDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WARNING REMAINS IN EFFECT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE
REGION TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AND SMALL HAIL. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING
THE AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FLOOD WARNING REMAINS IN EFFECT UNTIL THE THREAT FOR FLOODING
HAS ENDED.
.SPOTTER INFORMATION STATEMENT...
ANY SPOTTER REPORT OF SEVERE WEATHER OR FLOODING WOULD BE GREATLY
APPRECIATED.
MTZ008>011-014-015-044>046-048-049-052-053-055-031000-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JEFFERSON-BROADWATER-GALLATIN-
354 AM MDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH REMAINS IN EFFECT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE
REGION TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AND SMALL HAIL. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING
THE AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FLOOD WATCH REMAINS IN EFFECT UNTIL THE THREAT FOR FLOODING HAS
ENDED.
.SPOTTER INFORMATION STATEMENT...
ANY SPOTTER REPORT OF SEVERE WEATHER OR FLOODING WOULD BE GREATLY
APPRECIATED.
In the hours before
Special weather statement, Jun 2, 11:43 AM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1243 PM MDT THU JUN 2 2011
MTZ047-051-021930-
BLAINE MT-FERGUS MT-
1243 PM MDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FERGUS AND SOUTHERN
BLAINE COUNTIES UNTIL 130 PM MDT...
AT 1239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WINIFRED...OR 30 MILES
NORTH OF LEWISTOWN...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF NORTHERN FERGUS AND SOUTHERN BLAINE COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4736 10915 4748 10942 4794 10917 4782 10887
4774 10888 4768 10877 4765 10877 4765 10872
4763 10869
TIME...MOT...LOC 1843Z 226DEG 36KT 4750 10921
MLSLocal storm report, Jun 2, 11:49 AM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1249 PM MDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 6 E DANVERS 47.22N 109.59W
06/02/2011 E0.50 INCH FERGUS MT TRAINED SPOTTER
HAIL UP TO ONE HALF INCH IN SIZE COVERED THE GROUND
&&
WILLIAMSONSpecial weather statement, Jun 2, 11:54 AM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1254 PM MDT THU JUN 2 2011
MTZ011-047-021945-
BLAINE MT-HILL MT-
1254 PM MDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HILL AND BLAINE
COUNTIES UNTIL 145 PM MDT...
AT 1249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
CHINOOK TO 19 MILES WEST OF HAYS...AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HARLEM...FORT
BELKNAP...ZURICH AND HOGELAND.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4813 10848 4796 10919 4900 10971 4902 10938
4901 10853
TIME...MOT...LOC 1854Z 214DEG 35KT 4861 10907 4807 10902
MLSSpecial weather statement, Jun 2, 12:25 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
125 PM MDT THU JUN 2 2011
MTZ047-022000-
BLAINE MT-
125 PM MDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE COUNTY UNTIL
200 PM MDT...
AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF HAYS...OR 48 MILES SOUTHEAST
OF CHINOOK...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF SOUTHEASTERN BLAINE COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4821 10842 4798 10842 4797 10844 4797 10855
4813 10870 4828 10841 4827 10839 4822 10840
TIME...MOT...LOC 1926Z 236DEG 39KT 4810 10850
MLSHigh Wind, Madison
- When
- June 2, 12:27 PM MST
- Where
- Madison forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
A wind gust to 63 mph was reported at McAllister 4NNE (the Norris Hill DOT site). Sustained wind speeds greater than 40 mph were also reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 2 to 30, 2011$36 million · 6 events
- Hail and Damaging Winds in North Dakota, June 2 to 3, 2011$880,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in South Carolina, June 2, 2011$175,000 · 1.75 in hail · 42 events
- Damaging Winds and Lightning Strike in Louisiana, June 2 to 3, 2011$358,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Louisiana, June 2, 2011$105,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 2, 20112.5 in hail · 17 events
- Hail and Damaging Wind in North Carolina, June 2, 20111.75 in hail · 16 events
- Damaging Winds in South Carolina, June 2, 2011$12,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in South Carolina, June 2, 20111 in hail · 9 events
- Hail and Damaging Wind in Montana, June 2, 20111.75 in hail · 8 events
- Hail and Damaging Wind in South Dakota, June 2, 20111.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 2 to 5, 2011$2,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325567.